A Discrete Analogue of the Continuous Marshall-Olkin Weibull Distribution with Application to Count Data

  • Festus C. Opone Department of Statistics, University of Benin, Nigeria
  • Elvis A. Izekor Department of Statistics, University of Benin, Nigeria
  • Innocent U. Akata Department of Statistics, University of Benin, Nigeria
  • Francis E. U. Osagiede Department of Mathematics, University of Benin, Nigeria
Keywords: discrete, Weibull distribution, generating function, count data, over-dispersed


In this paper, we introduced the discrete analogue of the continuous Marshall-Olkin Weibull distribution using the discrete concentration approach. Some mathematical properties of the proposed discrete distribution such as the probability mass function, cumulative distribution function, survival function, hazard rate function, second rate of failure, probability generating function, quantile function and moments are derived. The method of maximum likelihood estimation is employed to estimate the unknown parameters of the proposed distribution. The applicability of the proposed discrete distribution was examined using an over-dispersed and under-dispersed data sets.


B. Abebe and R. A. Shanker, Discrete Lindley distribution with applications in biological sciences, Biometrics & Biostatistics International Journal 7(1) (2018), 48-52. https://doi.org/10.15406/bbij.2018.07.00189

E. M. Almetwally, H. M. Almongy and H. A. Saleh, Managing risk of spreading “COVID-19” in Egypt: Modelling using a discrete Marshall-Olkin generalized exponential distribution, International Journal of Probability and Statistics 9(2) (2020), 33-41.

S. Chakraborty, Generating discrete analogues of continuous probability distributions-A survey of methods and constructions, Journal of Statistical Distributions and Applications 2(1) (2015), 1-30. https://doi.org/10.1186/s40488-015-0028-6

E. Gómez-Déniz, Another generalization of the geometric distribution, Test 19 (2010), 399-415. https://doi.org/10.1007/s11749-009-0169-3

E. Gómez-Déniz and E. Calderín-Ojeda, The discrete Lindley distribution: properties and applications, Journal of Statistical Computation and Simulation 81(11) (2011), 1405-1416. https://doi.org/10.1080/00949655.2010.487825

T. Hussain and M. Ahmad, Discrete inverse Rayleigh distribution, Pakistan Journal of Statistics 3(2) (2014), 203-222.

T. Hussain, M. Aslam and M. Ahmad, A two parameter discrete Lindley distribution, Revista Colombiana de Estadística 39 (2016), 45-61. https://doi.org/10.15446/rce.v39n1.55138

M. Jazi, C. Lai and M. Alamatsaz, A discrete inverse Weibull distribution and estimation of its parameters, Statistical Methodology 7 (2010), 121-132. https://doi.org/10.1016/j.stamet.2009.11.001

A. W. Kemp, Classes of discrete lifetime distributions, Communications in Statistics Theory and Methods 33(12) (2004), 3069-3093. https://doi.org/10.1081/STA-200039051

A. W. Kemp, The discrete half normal distribution, Advances in Mathematical and Statistical Modelling (2008), 353-365. https://doi.org/10.1007/978-0-8176-4626-4_27

H. Krishna and P. Singh, Discrete Burr and discrete Pareto distributions, Statistical Methodology 6 (2009), 177-188. https://doi.org/10.1016/j.stamet.2008.07.001

A. W. Marshall and I. Olkin, A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families, Biometrika 84 (1997), 641-652. https://doi.org/10.1093/biomet/84.3.641

T. Nakagawa and S. Osaki, The discrete Weibull distribution, IEEE Transactions on Reliability 24(5) (1975), 300-301. https://doi.org/10.1109/TR.1975.5214915

V. Nekoukhou and H. Bidram, The exponentiated discrete Weibull distribution, SORT 39 (2015), 127-146. https://doi.org/10.5902/2179460X21864

V. Nekoukhou, M. H. Alamatsaz and H. Bidram, Discrete generalized exponential distribution of a second type, Statistics 47 (2013), 876-887. https://doi.org/10.1080/02331888.2011.633707

R. P. Oliveira, J. Mazucheli, M. L. A. Santos and K. V. P. Barco, A discrete analogue of the continuous power Lindley distribution and its applications, Rev. Bras. Biom., Lavras 36(3) (2018),649-667. https://doi.org/10.28951/rbb.v36i3.270

D. Roy, Discrete Rayleigh distribution, IEEE Transactions on Reliability 53(2) (2004), 255-260. https://doi.org/10.1109/TR.2004.829161

How to Cite
Opone, F. C., Izekor, E. A., Akata, I. U., & Osagiede, F. E. U. (2020). A Discrete Analogue of the Continuous Marshall-Olkin Weibull Distribution with Application to Count Data . Earthline Journal of Mathematical Sciences, 5(2), 415-428. https://doi.org/10.34198/ejms.5221.415428